Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 118, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 8:30 PM EDT for Knox County, Morrow County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 8:30 PM EDT (00:30 UTC)
- Expired
- Jul 2, 2019, 9:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:27 PM EDT | TSTM WND DMG | 1 Se Martinsburg, OH | 10 INCH TREE BRANCH DOWN NEAR MARTINSBURG VIA SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WUUS51 KCLE 030030
SVRCLE
OHC083-117-030145-
/O.NEW.KCLE.SV.W.0118.190703T0030Z-190703T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
830 PM EDT Tue Jul 2 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Morrow County in north central Ohio...
Knox County in north central Ohio...
* Until 945 PM EDT.
* At 830 PM EDT, severe thunderstorms were located along a line
extending from near Chesterville to near Delaware, moving east at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Centerburg, Ashley, Danville, Chesterville, Sparta,
Waterford, Marengo, Fulton, Martinsburg and Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4042 8297 4060 8276
4057 8262 4055 8262 4055 8256 4046 8218
4024 8220
TIME...MOT...LOC 0030Z 288DEG 23KT 4053 8274 4032 8298
HAIL...1.00IN
WIND...60MPH
$$
Saunders2 follow-up statements
530
WWUS51 KCLE 030102
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
902 PM EDT Tue Jul 2 2019
OHC117-030111-
/O.CAN.KCLE.SV.W.0118.000000T0000Z-190703T0145Z/
Morrow OH-
902 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORROW COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4024 8248 4027 8248 4028 8274 4035 8275
4034 8265 4036 8264 4055 8264 4055 8256
4046 8218 4024 8220
TIME...MOT...LOC 0101Z 270DEG 23KT 4043 8251 4027 8270
$$
OHC083-030145-
/O.CON.KCLE.SV.W.0118.000000T0000Z-190703T0145Z/
Knox OH-
902 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR KNOX COUNTY...
At 901 PM EDT, severe thunderstorms were located along a line
extending from near Mount Vernon to near Centerburg, moving east at
25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
Waterford, Martinsburg and Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8248 4027 8248 4028 8274 4035 8275
4034 8265 4036 8264 4055 8264 4055 8256
4046 8218 4024 8220
TIME...MOT...LOC 0101Z 270DEG 23KT 4043 8251 4027 8270
HAIL...0.75IN
WIND...60MPH
$$
Griffin248
WWUS51 KCLE 030130
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
930 PM EDT Tue Jul 2 2019
OHC083-030140-
/O.CAN.KCLE.SV.W.0118.000000T0000Z-190703T0145Z/
Knox OH-
930 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4024 8248 4027 8248 4028 8274 4035 8275
4034 8265 4036 8264 4055 8264 4055 8256
4046 8218 4024 8220
TIME...MOT...LOC 0129Z 288DEG 23KT 4037 8229 4021 8248
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 2, 7:18 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 718 PM EDT Tue Jul 2 2019 ...00z Aviation Forecast Update... .SYNOPSIS... A stationary front will linger near Lake Erie through Thursday as high pressure remains centered over the upper Ohio valley. The high will move to the Mid Atlantic coast by Friday, as a cold front moves southeast through the Great Lakes and into the Ohio valley by Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Severe storms were a little more rowdy and out of control this afternoon thanks to an inverted upper air sounding profile which was primed for damaging downburst winds. This convection is slowly decreasing this evening but will remain scattered showers and storms through at least sunset or 03z or so. No other changes were made to the ongoing forecast. Previous discussion... Scattered convection will continue across the area this afternoon into the evening hours. Coverage should peak early this evening before a brief lull around 00Z. Hi-res guidance continues to indicated additional convection developing upstream or over the area after 00Z, moving south across the area through the early overnight hours. Severe thunderstorms potential should be confined to this afternoon/evening with peak heating/maximized instability. Composite outflow/synoptic boundary will be somewhere across the area on Wednesday. Expecting a similar setup to today, as daytime destabilization promotes scattered convection developing as the day progresses. SPC has focused the Day 2 outlook to the southern half of the area, with a marginal risk for damaging winds, fairly similar to today. Coverage should diurnally wane after sunset through Tuesday night. Highs tomorrow may be a few degrees cooler than today, but still hot and humid. Lows will be in the upper 60s to low 70s tonight and tomorrow night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... No major changes to the forecast for the end of the week, with high pressure over the eastern US, bringing hot and humid conditions and continued scattered shower/thunderstorm chances. These will be driven mainly by daytime heating, with peak coverage during the afternoon/evening hours. Highs will be in the mid/upper 80s with lows around 70. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A cold front will push southeast across the area early Saturday, with shower/thunderstorms possible through the day. High pressure will build southeast across the Great Lakes region Saturday night through the first half of next week, keeping conditions generally dry and slightly cooler to end the weekend, with general warming trend through midweek as the high shifts east of the region. There may be some instability driven showers/storms by Tuesday with moisture return into the area. Highs Saturday will be in the mid 80s. Highs will be in the low 80s Sunday, but will return to the mid 80s by Tuesday. && .AVIATION /00Z Wednesday THROUGH Sunday/... Scattered strong to severe convection is slowly decreasing this evening and most of the convection should be gone by sunset or shortly after. Have carried VCTS for some of the TAF locations for this potential through the mid evening. Mainly VFR conditions are expected now through the next 24 to 30 hours with the exception of brief MVFR around any evening convection. Also winds may be gusty and erratic near evening convection. Winds will prevail from the southwest to westerly 5 to 10 knots now through tomorrow. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop through Saturday. && .MARINE... Generally quiet conditions expected on the lake through the holiday weekend. Southwest winds will diminish into this evening, and will be light and variable through Wednesday as a stationary front lingers near the lake. The front will lift north of the lake Thursday, with southerly winds returning to the lake by Friday. A cold front will finally cross the lake by Saturday, with generally northerly winds through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Greenawalt LONG TERM...Greenawalt/Saunders AVIATION...Griffin/Saunders MARINE...Greenawalt/Saunders
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 414 AM EDT Tue Jul 2 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 414 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could reach severe criteria today. The main threat will be strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 8:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
814 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 ESE MARSHALLVILLE 40.89N 81.69W
07/02/2019 WAYNE OH PUBLIC
LARGE TREE FELL ONTO HOUSE WITH MINOR
DAMAGE. PICTURE SENT IN ON FACEBOOK.
&&
MGLocal storm report, Jul 2, 8:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
817 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG ELMORE 41.47N 83.29W
07/02/2019 OTTAWA OH PUBLIC
SEVERAL LARGE TREES BLOWN DOWN AROUND
ELMORE. PICTURES OF WIND DAMAGE FROM
FACEBOOK.
&&
MGLocal storm report, Jul 2, 8:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
820 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 3 ESE WOOSTER 40.81N 81.88W
07/02/2019 WAYNE OH PUBLIC
LARGE TREE FELL ON TO A CAR IN THE STREET.
NO INJURIES REPORTED. PICTURE FROM SOCIAL
MEDIA.
&&
MGLocal storm report, Jul 2, 8:23 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
823 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG MILAN 41.30N 82.60W
07/02/2019 ERIE OH PUBLIC
SEVERAL BUILDING IN THE DOWNTOWN AREA LOST
ROOFS OR HAD SIGNIFICANT ROOF DAMAGE.
PICTURE SENT IN ON FACEBOOK.
&&
MGLocal storm report, Jul 2, 8:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
824 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG CRESTON 40.99N 81.89W
07/02/2019 WAYNE OH PUBLIC
LARGE TREE LIMBS AND BRANCHES DOWN.
&&
RCLocal storm report, Jul 2, 8:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 SSW CANTON 40.79N 81.38W
07/02/2019 STARK OH PUBLIC
LARGE TREE SMASHED A CAR IN DRIVEWAY AND ON
HOUSE. PICTURE FROM SOCIAL MEDIA. NO
INJURIES REPORTED.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:04 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow | 56 min |
| Jul 2, 8:28 PM EDT | Areal Flood Advisory | CLE | Marion | 6 hr |
| Jul 2, 8:39 PM EDT | Special Weather Statement | CLE | Hancock | 66 min |
| Jul 2, 9:06 PM EDT | Special Weather Statement | CLE | Wood | 24 min |
| Jul 2, 9:10 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 50 min |
| Jul 2, 9:44 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jul 2, 9:56 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jul 2, 9:59 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Marion, Morrow, Richland, Seneca and 1 more | 46 min |
| Jul 2, 10:16 PM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Lorain | 44 min |
| Jul 2, 10:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 53 min |
| Jul 2, 10:47 PM EDT | Special Weather Statement | CLE | Erie, Lucas | 3 hr |
| Jul 2, 11:40 PM EDT | Areal Flood Advisory | CLE | Lorain | 2 hr |
| Jul 3, 12:13 AM EDT | Special Weather Statement | CLE | Seneca | 47 min |
| Jul 3, 1:03 AM EDT | Special Weather Statement | CLE | Hancock | 57 min |
| Jul 3, 1:53 AM EDT | Special Weather Statement | CLE | Seneca | 52 min |
| Jul 3, 2:07 AM EDT | Areal Flood Advisory | CLE | Marion | 10 hr |
| Jul 3, 3:49 AM EDT | Areal Flood Advisory | CLE | Morrow | 10 hr |
| Jul 3, 5:24 AM EDT | Areal Flood Advisory | CLE | Knox | 6 hr |
| Jul 3, 4:23 PM EDT | River Flood Warning | CLE | Marion | 20 hr |
| Jul 3, 5:45 PM EDT | Areal Flood Advisory | CLE | Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.